28 July 2008

24 Hours on Mefloquine

Mike and I took our first malaria pills yesterday morning after breakfast. Despite all the horror stories we've heard about the side effects, neither of us suffered too much. I had a headache most of the day but there were several factors that could have contributed to it. The most annoying thing for me was that I was exhausted but couldn't fall asleep last night. (OMG anxiety and insomnia!) Finally after one o'clock I dozed off and stayed asleep until about six this morning. This morning Mike said he had the vivid, psychedelic dreams last night and didn't sleep well. (It makes sense: He has some pretty weird dreams to begin with and I rarely remember having any dreams at all.)

We both agree that our side effects haven't impaired our abilities to function normally. After all they hype, I'm relieved it's not so bad. But we'll see what happens next Sunday. Will the side effects continue throughout the week or are they strongest on the day you take the pill? Does the medicine build up over time, causing the side effects to get worse? Is this my anxiety taking over?

1 comment:

Adventurous Twenty-Something said...

From what I have heard the side effects are the worst the day after you take the pill but they don't get less or better the longer you take it. I myself chose Malarone, but I was only in Africa for two weeks. . . .

LinkWithin

Related Posts with Thumbnails